I am the "queen' of SSRI withdrawal on this forum...LOL! It seems the mantra of too many doctors prescribing these drugs is
*you are on such a small dose...just stop.
*you are having a reccurance of your original A/P symptoms.(after you complain about the brain zaps, crying jags etc)
*just reinstate or go on another drug.
I know this is a repeat scenario for many readers but I was but on 10mg of Lexapro for Fibro symptoms. After almost two years on the drug I decided to go off as it did nothing for my pain and my vision became so blurred I couldn't (and still can't) read a book or anything else that involves fine focus. Like you I was told to just stop, but because I had witnessed my son go through a nightmarish hell coming off Zoloft and Cymbalta I weaned myself...but not slowly enough. The recommeded taper for SSRI's is 10% of your original dosage per month...and yes it will take a long time. (info I got from Forrest Labs on the phone...makers of Lexapro) Lexapro and Effexor are particularily stubborn. Never ever wean by skipping a day, or keep upping or lowering dosages...stay consistent. Take magnesium and omega 3's for brain zaps. I have been dx'd with Protracted Seratonin Withdrawal Disorder and wouldn't wish this on anyone, so please have patience and wean slowly. According to the so called medical professional I spoke to at Forrest Labs, ONLY 20% of SSRI users will experience Protracted Withdrawal. ONLY??? I would not want this to happen to you, and the odds are that it won't. Just please be careful and listen to your body...it has more sense than your doctor.
Hi...I used a pill cutter to get down to 2.5 mgs...then I stopped abruptly which was a mistake. I know I was on a different drug than you are but unless you are on effexor or something with 'beads' inside the capsules you can reduce your dosage by cutting the pills. Lexapro actually comes in liquid form so people use eye droppers! I actually discovered my pharmacist knew more about how to withdraw then my doctor...unfortunately I had waited too long to reinstate so I've just had to ride it out. Maybe have a talk with him/her...mine told me about the Magnesium and Fishoil for the zaps.
I just realized Cipralex IS Lexapro...duh. See if you can get it in liquid form for an easier taper. (my pills are round)
Post Edited (vestabula) : 6/5/2010 1:54:07 PM (GMT-6)